Alert archive / Kentucky / Wind Advisories in 2015

Wind Advisory 3, NWS Jackson, KY

December 28, 201514 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Dec 28, 2015, 3:38 AM EST for 14 counties in Kentucky. It took effect at Dec 28, 2015, 1:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2015, 3:38 AM EST (08:38 UTC)
In effect from
Dec 28, 2015, 1:00 PM EST
Expired
Dec 29, 2015, 1:00 AM EST
In force
12 hr
Issued by
NWS Jackson, KY

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, McCreary County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 70 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS73 KJKL 280838
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
338 AM EST MON DEC 28 2015

KYZ087-088-118-120-281600-
/O.NEW.KJKL.WI.Y.0003.151228T1800Z-151229T0600Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
338 AM EST MON DEC 28 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EST TUESDAY. 

* TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT
  THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN SOME OF THE
  HEAVIER RAIN SHOWERS AND AT ELEVATIONS ABOVE TWO THOUSAND FEET.

* WINDS...SOUTHEAST TO SOUTHERLY WINDS WILL GUST OVER 40 MPH AT
  TIMES THIS AFTERNOON INTO TONIGHT...ESPECIALLY AT HIGHER
  ELEVATIONS.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE
  POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN
  THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF
THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO
ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION
WHEN DRIVING.

&&

$$

SHALLENBERGER/JMW
4 follow-up statements
767 
WWUS73 KJKL 281600 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EST MON DEC 28 2015

KYZ087-088-118-120-290000-
/O.CON.KJKL.WI.Y.0003.151228T1800Z-151229T0600Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1100 AM EST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT
  THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN ANY OF THE
  HEAVIER RAIN SHOWERS AND AT ELEVATIONS ABOVE TWO THOUSAND FEET. 

* WINDS...SOUTHEAST TO SOUTH WINDS WILL GUST TO OVER 40 MPH AT
  TIMES THIS AFTERNOON AND EVENING...ESPECIALLY AT HIGHER
  ELEVATIONS.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE 
  POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN 
  THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF
THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO
ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION
WHEN DRIVING.

&&

$$

SHALLENBERGER/GREIF
684 
WWUS73 KJKL 282030 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EST MON DEC 28 2015

KYZ079-080-083>086-113-115>117-290600-
/O.EXA.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-KNOTT-PERRY-CLAY-
LESLIE-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...
HYDEN
330 PM EST MON DEC 28 2015

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT
  LATE THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN ANY OF THE
  HEAVIER RAIN SHOWERS GENERALLY ALONG AND SOUTH OF THE HAL ROGERS
  PARKWAY AS WELL AS ELEVATIONS ABOVE TWO THOUSAND FEET.

* WINDS...SOUTHEAST TO SOUTH WINDS WILL GUST TO OVER 40 MPH AT
  TIMES LATE THIS AFTERNOON AND THROUGH THE EVENING...ESPECIALLY
  WITH THE STRONGER SHOWERS AND AT HIGHER ELEVATIONS.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE
  POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN
  THE HIGHER ELEVATIONS AND IN ANY STRONGER RAIN SHOWER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF
THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO
ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION
WHEN DRIVING.

&&

$$

KYZ087-088-118-120-290600-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
330 PM EST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT
  LATE THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN ANY OF THE
  HEAVIER RAIN SHOWERS AND AT ELEVATIONS ABOVE TWO THOUSAND FEET.

* WINDS...SOUTHEAST TO SOUTH WINDS WILL GUST TO OVER 40 MPH AT
  TIMES THIS LATE AFTERNOON AND THROUGH THE EVENING...ESPECIALLY
  AT HIGHER ELEVATIONS.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE 
  POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN 
  THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF
THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO
ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION
WHEN DRIVING.

&&

$$

GREIF
524 
WWUS73 KJKL 290327 AAB
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1027 PM EST MON DEC 28 2015

KYZ079-080-083>088-113-115>118-120-290600-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-PIKE-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...JENKINS...
WHITESBURG...COAL RUN...ELKHORN CITY...PIKEVILLE...
SOUTH WILLIAMSON
1027 PM EST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* TIMING...OCCASIONAL WIND GUSTS TO BETWEEN 30 AND 40 MPH CONTINUE
  TO OCCUR AHEAD OF AN APPROACHING COLD FRONT THIS EVENING...
  PARTICULARLY AT ELEVATIONS ABOVE TWO THOUSAND FEET.

* WINDS...SOUTHEAST TO SOUTH WINDS WILL CONTINUE TO GUST TO
  BETWEEN 30 AND 40 MPH LATE THIS EVENING...ESPECIALLY AT HIGHER
  ELEVATIONS.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE 
  POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN 
  THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF
THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO
ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION
WHEN DRIVING.

&&

$$
259 
WWUS73 KJKL 290546
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1246 AM EST TUE DEC 29 2015

KYZ079-080-083>088-113-115>118-120-290700-
/O.EXP.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-PIKE-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...JENKINS...
WHITESBURG...COAL RUN...ELKHORN CITY...PIKEVILLE...
SOUTH WILLIAMSON
1246 AM EST TUE DEC 29 2015

...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

WHILE SOME WIND GUSTS BETWEEN 15 AND 20 MPH ARE STILL POSSIBLE
OVER THE NEXT COUPLE OF HOURS...THE GENERAL TREND WILL BE FOR
WINDS TO CONTINUE DECREASING THROUGHOUT THE NIGHT. AS SUCH...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:28 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 28, 12:28 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1228 AM EST MON DEC 28 2015

.UPDATE...
ISSUED AT 1228 AM EST MON DEC 28 2015

MADE SOME LATE EVENING UPDATES TO THE FORECAST PACKAGE. SHOWERS
ARE DISSIPATING ALONG THE SFC FRONTAL BOUNDARY TO OUR SOUTH AS IT
HAS STALLED OUT AND LOW LEVEL CONVERGENCE CONTINUES TO WEAKEN.
THIS FEATURE WILL BECOME INCREASINGLY DISORGANIZED AND MAY WASH OUT
AS IT LIFTS NORTHWARD THROUGH THE DAY MONDAY. CONSEQUENTLY...FOCUS
OF PRECIPITATION THROUGH THE REMAINDER OF THE OVERNIGHT IS
INCREASINGLY BECOMING H850 BOUNDARY POSITIONED ACROSS OUR NORTH AS
IT ALSO LIFTS TO THE NORTH. THEREAFTER WE WILL HAVE TO WAIT FOR
BETTER FORCING FROM THE MAIN STORM SYSTEM LOCATED OVER THE SOUTHERN
PLAINS AS IT SHIFTS TO THE NORTH AND EAST INTO THE MIDWEST AND
EVENTUALLY PULLS A TROUGH THROUGH THE OHIO VALLEY. GRIDS AND ZONE
PACKAGE HAVE BEEN UPDATED TO REFLECT LATEST THOUGHTS.

UPDATE ISSUED AT 931 PM EST SUN DEC 27 2015

FORECAST IS IN DECENT SHAPE THIS EVENING. SHOWER ACTIVITY HAS
BEEN PICKING UP ACROSS THE SOUTH ALONG THE SFC FRONTAL BOUNDARY AS
IT CONTINUES TO EDGE CLOSER...BUT MORE SLOWLY TOWARDS THE KY/TN
STATE LINE. SEEING EVIDENCE THAT SOUTHERLY LOW LEVEL FLOW MAY
ALREADY BE STRENGTHENING TO OUR WEST ACROSS WESTERN/CNTRL KY...
HINTING AT THE POSSIBILITY OF SOME REDEVELOPMENT OF SHOWER
ACTIVITY THROUGH THE PREDAWN HOURS OVER OUR WESTERN MOST COUNTIES.
THIS FACTOR WOULD ALSO EXPLAIN THE PERSISTENT YET LIGHT NATURE OF
ACTIVITY ACROSS OUR NORTH...ATTM A BIT MORE THAN EXPECTED EARLIER
THIS EVENING. MOST RECENT HRRR SUPPORTS CURRENT LINE OF THINKING
AS WELL. HAVE MADE SOME MINOR ADJUSTMENTS TO THE GRIDS AND
FORECAST PACKAGE FOR LATEST THOUGHTS AND HOURLY TRENDS.

UPDATE ISSUED AT 545 PM EST SUN DEC 27 2015

A FRONTAL BOUNDARY IS CURRENTLY DROPPING SOUTHWARD THROUGH OUR
FORECAST AREA AND IS EXPECTED TO MOVE SOUTH OF THE HAL ROGERS
PARKWAY/HWY 80 BY EARLY MORNING MONDAY...06-09Z. HOWEVER...WE ARE
LOSING MOST OF THE FORCING ALONG THIS BOUNDARY AS H925-H850 WINDS
WEAKEN FROM AROUND 45 KTS TO LESS THAN 15 KTS THROUGH THE EVENING
HOURS. THEREFORE EXPECT BAND OF RAINFALL TO OUR NORTH TO DIMINISH
WITH TIME AS LLJ WEAKENS. THERE IS ENOUGH CONVERGENCE ALONG THE
BOUNDARY ITSELF HOWEVER TO ALLOW SCATTERED SHOWERS TO DEVELOP
ALONG THE FRONT AS IT PUSHES SOUTHWARD. LLJ STRENGTHENS AGAIN
TOWARDS DAWN WHICH WILL BE RESPONSIBLE FOR REDEVELOPMENT OF
CONVECTION MOVING IN FROM THE WEST...SOUTHWEST. SHORT TERM MODELS
HAVE PICKED UP WELL ON THIS SCENARIO...AND CURRENT RADAR TRENDS
ESPECIALLY SUPPORTS THIS LINE OF THINKING FOR THE IMMEDIATE SHORT
TERM PERIOD. HAVE ADJUSTED GRIDS AND ZONES ACCORDINGLY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 215 PM EST SUN DEC 27 2015

18Z SFC ANALYSIS SHOWS THE INITIAL LOW PRESSURE WAVE PASSING OUT
OF KENTUCKY. THIS IS DRAGGING THE FRONT OUR WAY FROM THE WEST AND
NORTH. SO FAR...THOUGH...THE CONVECTION ASSOCIATED WITH THIS
BOUNDARY FOR EAST KENTUCKY HAS MAINLY JUST BEEN SOME SCATTERED
LIGHT SHOWERS AFFECTING LOCATIONS NORTH OF INTERSTATE 64. FOR THE
MOST PART OUR AREA ENJOYED A VERY WARM AND BREEZY DAY WITH
TEMPERATURES PEAKING IN THE MID 70S. DEW POINTS WERE QUITE
SUMMER- LIKE IN THE UPPER 50S AND LOWER 60S FOR MOST PLACES. WINDS
GUSTED TO BETWEEN 20 AND 25 MPH FROM THE SOUTHWEST FOR LOCATIONS
THAT SAW ANY SUNSHINE FROM BETWEEN BROKEN DECKS OF MID AND HIGH
LAYER CLOUDS. THE RIVERS THROUGH EAST KENTUCKY CONTINUE TO RUN
HIGH BUT ARE ALL DROPPING.

THE MODELS ARE IN GOOD AGREEMENT ALOFT AS THEY ALL ROLL A VERY
STRONG...AND FAR SOUTH...CLOSED LOW FROM THE BIG BEND REGION OF
TEXAS NORTH NORTHEAST INTO THE UPPER MIDWEST AND EVENTUALLY TO THE
WESTERN GREAT LAKES BY TUESDAY MORNING. THE MODELS CLUSTER BETTER
WITH THIS LOW/S TRACK AND STRENGTH THAN THEY DID 24 HOURS AGO.
ACCORDINGLY...CONFIDENCE HAS INCREASED IN THEIR CONSENSUS
SOLUTION. FOR EAST KENTUCKY...WE WILL ENDURE A GLANCING BLOW FROM
THIS SYSTEM WITH ITS MAIN EFFECTS PASSING THROUGH LATER MONDAY
INTO EARLY TUESDAY MORNING AS ITS VORT STREAM CROSSES KENTUCKY.
OTHERWISE...BROAD AND DEEP SOUTHWEST FLOW WILL BE THE RULE INTO
MONDAY AFTERNOON SUSTAINING THE WARM AND MOIST CONDITIONS. GIVEN
THE BETTER MODEL AGREEMENT HAVE FAVORED A BLENDED SOLUTION WITH
EMPHASIS ON THE NAM12 FOR WEATHER DETAILS AND THE HRRR...WITH A
GRAIN OF SALT...IN THE NEAR TERM.

SENSIBLE WEATHER WILL FEATURE A WARM EVENING FOR MOST OF THE AREA
BUT A COOLING AND WETTER ONE IN THE NORTH AND WEST AS THAT
FRONT/S IMPACTS ARE FELT. IN TIME...TONIGHT...THIS BOUNDARY WILL
BRING COOLER CONDITIONS DEEPER INTO EAST KENTUCKY ALONG WITH
SCATTERED TO NUMEROUS SHOWERS. CANNOT RULE OUT A STRAY
THUNDERSTORM DURING THE NIGHT...BUT CHANCES ARE PRETTY SMALL. FOR
MONDAY...ADDITIONAL SHOWERS AND PERHAPS A THUNDERSTORM WILL BE
AROUND INTO THE AFTERNOON OUT AHEAD OF AN APPROACHING AND MUCH
STRONGER COLD FRONT. THIS FRONT WILL BRING THE BULK OF THE RAIN
EXPECTED ACROSS EAST KENTUCKY FOR THIS PERIOD...MAINLY IN THE
EVENING MONDAY AND THE OVERNIGHT HOURS INTO EARLY TUESDAY. AT
THAT POINT THE WHOLE WEATHER SYSTEM WILL BE PROGRESSIVE ENOUGH TO
LIKELY PRECLUDE ANY MORE THAN JUST SOME BRIEF NUISANCE FLOODING.
AS SUCH...WILL HOLD OFF ON ANY FLOOD WATCHES FOR THE TIME BEING.
SHOULD THE SHOWER ACTIVITY BECOME MORE ROBUST TONIGHT OR INTO THE
DAY MONDAY CONDITIONS WOULD THEN BE MORE RIPE FOR FLOODING AND A
WATCH MAY BE NEEDED. FOR NOW WILL CONTINUE THE CURRENT ESF
DETAILING THE RAINFALL CONCERNS THROUGH TUESDAY. WARM TEMPERATURES
WILL CONTINUE FOR MOST OF THE AREA ON MONDAY AHEAD OF THE MAIN
COLD FRONT WITH DAILY RECORDS THREATENED AGAIN.

AGAIN STARTED WITH THE SHORTBLEND FOR TEMPERATURES AND DEW POINTS
THROUGH MONDAY MORNING AND THE SUPERBLEND THEREAFTER THROUGH
MONDAY NIGHT. DID HAVE TO ADJUST THESE IN THE NEAR TERM TO
CAPTURE THE CURRENT WARMTH FOR MOST OF THE AREA. ALSO MADE SOME
MINOR CHANGES TO THE LOWS OVER OUR SOUTHERN COUNTIES TONIGHT WHERE
A SMALL RIDGE AND VALLEY DIFFERENCE IS EXPECTED TO SET UP IN THE
EVENING BEFORE THE THICKER AND LOWER CLOUDS MOVE IN...ALONG WITH
THE HIGHER PCPN CHANGES. AS FOR POPS...ENDED UP MOST SIMILAR TO
THE MET NUMBERS...BUT NOT TOO FAR FROM THE MAV/S THROUGH THE
PERIOD.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 306 PM EST SUN DEC 27 2015

THE MODELS WERE IN GOOD AGREEMENT IN THE LONG TERM THIS TIME AROUND.
THE CONSENSUS IS FOR A LARGE WELL DEVELOPED AREA OF LOW PRESSURE TO
MOVE QUICKLY ACROSS THE GREAT LAKES REGION AND INTO NE ENGLAND
TUESDAY AND TUESDAY NIGHT. THE LOW WILL DRAG A SURFACE COLD FRONT
EASTWARD ACROSS EASTERN KENTUCKY ON TUESDAY. SCATTERED RAIN SHOWERS
ARE EXPECTED TO MOVE ACROSS THE AREA AS WELL JUST BEHIND THE
DEPARTING FRONTAL BOUNDARY. AFTER A VERY BRIEF LULL...ANOTHER
WEATHER SYSTEM IS EXPECTED TO APPROACH FROM THE SOUTHWEST AND MOVE
UP THE SPINE OF THE APPALACHIAN MOUNTAINS TUESDAY NIGHT AND
WEDNESDAY. THIS SECOND WEATHER SYSTEM SHOULD BRING SCATTERED TO
NUMEROUS RAIN SHOWERS TO THE AREA THROUGH THE MIDDLE OF THE WEEK.
THE QUESTION WILL BE THE AMOUNT OF MOISTURE AVAILABLE TO THE SYSTEM
AS IT MOVES THROUGH. AT THIS TIME BASED ON THE MODEL AGREEMENT...IT
SEEMED REASONABLE TO HAVE FAIRLY HIGH POPS IN THE FORECAST FOR
TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL REMAIN WARM ENOUGH TO
KEEP EVERYTHING IN LIQUID FORM. ONCE THIS SECOND SYSTEM EXITS THE
AREA ON WEDNESDAY MORNING...THE REST OF THE WEEK SHOULD BE DRY AND
MUCH COOLER THAN WE HAVE BEEN USED TO IN RECENT WEEKS.

TEMPERATURES WILL BE WELL ABOVE NORMAL TUESDAY AND WEDNESDAY...AS AN
UNSEASONABLY WARM AND MOIST AIR MASS REMAINS IN PLACE ACROSS THE
REGION. WE CAN EXPECT MUCH COOLER TEMPERATURES ON THURSDAY AS COLD
AIR SPILLS INTO THE AREA BEHIND A DEPARTING AREA OF LOW PRESSURE. A
MAJOR COOL DOWN WILL THEN BE ON TAP FOR  FRIDAY AND SATURDAY...AS A
CANADIAN AS MASS SETTLES OVER THE REGION. HIGHS TO END THE WEEK AND
INTO THE UPCOMING WEEKEND WILL LIKELY BE SEVERAL DEGREES COOLER THAN
NORMAL ACROSS EASTERN KENTUCKY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1225 AM EST MON DEC 28 2015

CURRENTLY...THE COLD FRONT REMAINS IN PLACE ACROSS EASTERN
KENTUCKY TONIGHT WITH LOW LEVEL CLOUD COVER AND FEW SHOWERS
MOVING THROUGH THE AREA. LATER TONIGHT...A WARM FRONT WILL DEVELOP
AND LIFT THROUGH THE AREA. THIS WILL CREATE SOME SOUTHEAST
DOWNSLOPE WINDS ACROSS THE AREA AND CAUSE LOW LEVEL CIGS TO LIFT
BY LATE MORNING AND EVEN SOME VFR CIGS DEVELOPING BY MIDDAY. THE
COLD FRONT WILL THEN PUSH THROUGH THE AREA BY LATE DAY MONDAY
DROPPING CIGS AND VIS AGAIN. WINDS WILL BE MAINLY OUT OF THE SOUTH
BEFORE RAMPING UP LATER ON MONDAY AND EVEN SHIFTING TO THE
SOUTHWEST AS THE FRONT MOVES THROUGH.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RAY
SHORT TERM...GREIF
LONG TERM...AR
AVIATION...SHALLENBERGER
Hazardous weather outlook, Dec 27, 2:55 PM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EST SUN DEC 27 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
255 PM EST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS WILL CONTINUE
TO RUN HIGH INTO TONIGHT. IN ADDITION...SHOWERS WILL BRING MORE
RAIN TO MUCH OF THE AREA AGAIN TONIGHT. THE BULK OF THE RAIN
SHOULD FALL ALONG AND NORTH OF THE MOUNTAIN PARKWAY...WHERE
BETWEEN A QUARTER AND A HALF INCH IS EXPECTED THROUGH TONIGHT.
HOWEVER...ANY RAINFALL THAT OCCURS MAY LEAD TO ADDITIONAL RISES
ALONG AREA CREEKS...STREAMS...AND RIVERS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS AT TIMES THIS EVENING AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE OF THUNDERSTORMS WILL LINGER THROUGH MONDAY EVENING.

A PROLONGED PERIOD OF WET WEATHER WILL PERSIST THROUGH THE MIDDLE
OF NEXT WEEK. THIS WILL ALLOW FOR A CONTINUED RISK OF FLOODING
ALONG CREEKS...STREAMS...AND RIVERS. HOWEVER...UNCERTAINTY REMAINS
REGARDING THE LOCATION AND AMOUNTS OF THE HEAVIEST RAINFALL DURING
THIS TIME.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE
RAINFALL OR FLOODING THROUGH THE MIDDLE OF NEXT WEEK.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:07 AM ESTFlash Flood WatchJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley19 hr

Nearby

Wind Advisories in Kentucky, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.